MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTXB CR; SUTURES - ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTXB CR; SUTURES - ABSORBABLE
Catalog Number PDPB765D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgical procedure on (b)(6) 2019.During surgery, the surgeon felt that the suture was detached from the needle too easily during use.Another like device was used to complete the procedure.It was a control release needle.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Additional investigation summary: it was received for analysis an empty opened foil and a winding former with three undispensed needle/sutures in slot # 1 to 3 of product code pdpb765d, lot mmm925.The product code is control release and required eight strands per packet.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.In addition, the needle and suture that failed was not received.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no pull off suture needle was found, and the tested sample met the finished goods requirements.

Brand Name
PDS PLUS VIO 8X18IN 1 S/A CTXB CR
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9240143
Report Number2210968-2019-89057
Device Sequence Number11154258
Product Code NEW
UDI-Device Identifier10705031218901
UDI-Public10705031218901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberPDPB765D
Device Lot NumberMMM925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date11/15/2019
Patient Sequence Number1